Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 28, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Nov 23, 2011, 3:15 PM EST for 8 counties in New York; Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut; Hudson County, New Jersey. It took effect at Nov 24, 2011, 6:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 3:15 PM EST (20:15 UTC)
- In effect from
- Nov 24, 2011, 6:00 AM EST
- Expired
- Nov 24, 2011, 11:00 AM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WHUS41 KOKX 232015 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EST WED NOV 23 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THURSDAY MORNING... NJZ006-NYZ072-074-075-080-081-178-179-240415- /O.NEW.KOKX.CF.S.0028.111124T1100Z-111124T1300Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 315 PM EST WED NOV 23 2011 * LOCATIONS...NEW YORK HARBOR...SOUTHERN SUFFOLK AND NASSAU COUNTIES INCLUDING THE SOUTH SHORE BAYS. * TIMING...HIGH TIDES AROUND NEW YORK HARBOR AND ALONG THE SOUTH SHORE OF LONG ISLAND WILL OCCUR BETWEEN 6 AND 8 AM. * IMPACTS...LOCALIZED MINOR FLOODING WILL BE POSSIBLE WITH THE HIGH TIDES THURSDAY MORNING. WHILE THE ASTRONOMICAL TIDE WILL BE SIMILAR TO THE HIGH TIDE WEDNESDAY MORNING...PERSISTENT NORTHERLY WINDS WILL HELP TO KEEP WATER LEVELS RIGHT AT OR BELOW MINOR FLOOD LEVELS. ANY FLOODING THAT OCCURS WILL BE ISOLATED AND SHORT LIVED. $$ CTZ009>011-NYZ071-073-176-177-240415- /O.NEW.KOKX.CF.S.0028.111124T1300Z-111124T1600Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-NORTHERN NASSAU- 315 PM EST WED NOV 23 2011 * LOCATIONS...COASTS ALONG WESTERN LONG ISLAND SOUND. * TIMING...HIGH TIDES AROUND WESTERN LONG ISLAND SOUND LOCATIONS WILL OBSERVE HIGH TIDE BETWEEN 8 AND 10 AM. * IMPACTS...LOCALIZED MINOR FLOODING WILL BE POSSIBLE WITH THE HIGH TIDES THURSDAY MORNING. WHILE THE ASTRONOMICAL TIDE WILL BE SIMILAR TO THE HIGH TIDE WEDNESDAY MORNING...PERSISTENT NORTHERLY WINDS WILL HELP TO KEEP WATER LEVELS RIGHT AT OR BELOW MINOR FLOOD LEVELS. ANY FLOODING THAT OCCURS WILL BE ISOLATED AND SHORT LIVED. $$
4 follow-up statements
083 WHUS41 KOKX 240348 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1048 PM EST WED NOV 23 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THURSDAY MORNING... NJZ006-NYZ072-074-075-080-081-178-179-240930- /O.CON.KOKX.CF.S.0028.111124T1100Z-111124T1300Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 1048 PM EST WED NOV 23 2011 * LOCATIONS...THE IMMEDIATE COAST BORDERING NEW YORK HARBOR AND THE SOUTH SHORE BAYS ON LONG ISLAND. * TIMING...HIGH TIDES AROUND NEW YORK HARBOR AND ALONG THE SOUTH SHORE OF LONG ISLAND WILL OCCUR BETWEEN 6 AND 8 AM. * IMPACTS...LOCALIZED MINOR TIDAL FLOODING WILL BE POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY MORNING. WHILE THE ASTRONOMICAL TIDE LEVELS WILL BE SIMILAR TO WEDNESDAY MORNING...PERSISTENT NORTHERLY WINDS WILL HELP TO KEEP WATER LEVELS RIGHT AT OR BELOW MINOR FLOOD LEVELS. ANY FLOODING THAT OCCURS WILL BE ISOLATED AND SHORT LIVED. $$ CTZ009>011-NYZ071-073-176-177-240930- /O.CON.KOKX.CF.S.0028.111124T1300Z-111124T1600Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-NORTHERN NASSAU- 1048 PM EST WED NOV 23 2011 * LOCATIONS...THE IMMEDIATE COAST BORDERING WESTERN LONG ISLAND SOUND. * TIMING...HIGH TIDES AROUND WESTERN LONG ISLAND SOUND LOCATIONS WILL OBSERVE HIGH TIDE BETWEEN 8 AND 10 AM. * IMPACTS...LOCALIZED MINOR TIDAL FLOODING WILL BE POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY MORNING. WHILE THE ASTRONOMICAL TIDE LEVELS WILL BE SIMILAR TO WEDNESDAY MORNING...PERSISTENT NORTHERLY WINDS WILL HELP TO KEEP WATER LEVELS RIGHT AT OR BELOW MINOR FLOOD LEVELS. ANY FLOODING THAT OCCURS WILL BE ISOLATED AND SHORT LIVED. $$
453 WHUS41 KOKX 240714 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 214 AM EST THU NOV 24 2011 ...MINOR COASTAL FLOODING THIS MORNING... CTZ009-NYZ071-073-176-177-241600- /O.CAN.KOKX.CF.S.0028.111124T1300Z-111124T1600Z/ /O.NEW.KOKX.CF.Y.0025.111124T1300Z-111124T1600Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 214 AM EST THU NOV 24 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 AM EST THIS MORNING. * LOCATIONS...THE IMMEDIATE COAST BORDERING WESTERN LONG ISLAND SOUND. * TIMING...AROUND THE TIME OF HIGH TIDE WHICH IS BETWEEN 9 AM AND 10 AM. * IMPACTS...MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...WESTERN L.I. SOUND WATER LEVELS FOR THIS MORNING... COASTAL............TIME OF......FORECAST TOTAL.....FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ...................................(MLLW).................... KINGS POINT NY......944 AM...........9.5...........MINOR..... LATTINGTOWN NY......922 AM..........10.1...........MINOR..... STAMFORD CT.........945 AM...........9.6...........MINOR..... BRIDGEPORT CT.......942 AM...........9.0...........MINOR..... $$ NYZ179-241300- /O.CAN.KOKX.CF.S.0028.111124T1100Z-111124T1300Z/ /O.NEW.KOKX.CF.Y.0025.111124T1100Z-111124T1300Z/ SOUTHERN NASSAU- 214 AM EST THU NOV 24 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 AM EST THIS MORNING. * LOCATIONS...THE SOUTH SHORE BAYS BORDERING NASSAU COUNTY. * TIMING...AROUND THE TIME OF HIGH TIDE WHICH IS BETWEEN 6 AM AND 7 AM. * IMPACTS...MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...SOUTH SHORE BAYS WATER LEVELS FOR THIS MORNING... COASTAL............TIME OF......FORECAST TOTAL.....FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. .................................(MLLW/NGVD)................. FREEPORT GAUGE NY...657 AM.........5.4/4.6.........MINOR..... $$ NYZ078-241600- /O.EXA.KOKX.CF.S.0028.111124T1300Z-111124T1600Z/ NORTHWESTERN SUFFOLK- 214 AM EST THU NOV 24 2011 * LOCATIONS...NORTHWEST SUFFOLK COUNTY...MAINLY LOCATIONS WEST OF PORT JEFFERSON. * TIMING...AROUND THE TIME OF HIGH TIDE WHICH IS BETWEEN 9 AM AND 10 AM. * IMPACTS...LOCALIZED MINOR TIDAL FLOODING WILL BE POSSIBLE AROUND THE TIME OF HIGH TIDE THIS MORNING. WHILE THE ASTRONOMICAL TIDE LEVELS WILL BE SIMILAR TO WEDNESDAY MORNING... PERSISTENT NORTHERLY WINDS WILL HELP TO KEEP WATER LEVELS RIGHT AT OR JUST BELOW MINOR FLOOD LEVELS. ANY FLOODING THAT OCCURS WILL BE ISOLATED AND SHORT LIVED. $$ NJZ006-NYZ072-074-075-080-081-178-241300- /O.CON.KOKX.CF.S.0028.111124T1100Z-111124T1300Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS- 214 AM EST THU NOV 24 2011 * LOCATIONS...THE IMMEDIATE COAST BORDERING NEW YORK HARBOR AND THE SOUTH SHORE OF KINGS AND QUEENS COUNTIES. * TIMING...AROUND THE TIME OF HIGH TIDE WHICH IS BETWEEN 6 AM AND 7 AM. * IMPACTS...LOCALIZED MINOR TIDAL FLOODING WILL BE POSSIBLE AROUND THE TIME OF HIGH TIDE THIS MORNING. WHILE THE ASTRONOMICAL TIDE LEVELS WILL BE SIMILAR TO WEDNESDAY MORNING... PERSISTENT NORTHERLY WINDS WILL HELP TO KEEP WATER LEVELS RIGHT AT OR JUST BELOW MINOR FLOOD LEVELS. ANY FLOODING THAT OCCURS WILL BE ISOLATED AND SHORT LIVED. $$ CTZ010-011-241600- /O.CON.KOKX.CF.S.0028.111124T1300Z-111124T1600Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- 214 AM EST THU NOV 24 2011 * LOCATIONS...THE IMMEDIATE COAST OF NEW HAVEN AND MIDDLESEX COUNTIES. * TIMING...AROUND THE TIME OF HIGH TIDE WHICH IS BETWEEN 8 AM AND 10 AM. * IMPACTS...LOCALIZED MINOR TIDAL FLOODING WILL BE POSSIBLE AROUND THE TIME OF HIGH TIDE THIS MORNING. WHILE THE ASTRONOMICAL TIDE LEVELS WILL BE SIMILAR TO WEDNESDAY MORNING...PERSISTENT NORTHERLY WINDS WILL HELP TO KEEP WATER LEVELS RIGHT AT OR JUST BELOW MINOR FLOOD LEVELS. ANY FLOODING THAT OCCURS WILL BE ISOLATED AND SHORT LIVED. $$
304 WHUS41 KOKX 241253 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 753 AM EST THU NOV 24 2011 ...MINOR COASTAL FLOODING THIS MORNING... NYZ179-241400- /O.EXP.KOKX.CF.Y.0025.000000T0000Z-111124T1300Z/ SOUTHERN NASSAU- 753 AM EST THU NOV 24 2011 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... THE ADVISORY WILL BE ALLOWED TO EXPIRE AS TIDAL LEVELS HAVE PEAKED AND ARE EXPECTED TO FALL BELOW MINOR LEVEL SHORTLY. $$ NJZ006-NYZ072-074-075-080-081-178-241400- /O.EXP.KOKX.CF.S.0028.000000T0000Z-111124T1300Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS- 753 AM EST THU NOV 24 2011 TIDAL LEVELS HAVE PEAKED AND ARE EXPECTED TO FALL BELOW MINOR LEVEL SHORTLY. $$ CTZ009-NYZ071-073-176-177-241600- /O.CON.KOKX.CF.Y.0025.111124T1300Z-111124T1600Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 753 AM EST THU NOV 24 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...THE IMMEDIATE COAST BORDERING WESTERN LONG ISLAND SOUND. * TIMING...AROUND THE TIME OF HIGH TIDE WHICH IS BETWEEN 9 AM AND 10 AM. * IMPACTS...MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...WESTERN L.I. SOUND WATER LEVELS FOR THIS MORNING... COASTAL............TIME OF......FORECAST TOTAL.....FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. .... ...............................(MLLW).................... KINGS POINT NY......944 AM..........10.0...........MINOR..... LATTINGTOWN NY......922 AM..........10.2...........MINOR..... STAMFORD CT.........945 AM...........9.9...........MINOR..... BRIDGEPORT CT.......942 AM...........9.3...........MINOR..... $$ CTZ010-011-NYZ078-241600- /O.CON.KOKX.CF.S.0028.111124T1300Z-111124T1600Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-NORTHWESTERN SUFFOLK- 753 AM EST THU NOV 24 2011 * LOCATIONS...NORTHWEST SUFFOLK COUNTY...MAINLY LOCATIONS WEST OF PORT JEFFERSON. * TIMING...AROUND THE TIME OF HIGH TIDE WHICH IS BETWEEN 9 AM AND 10 AM. * IMPACTS...LOCALIZED MINOR TIDAL FLOODING WILL BE POSSIBLE AROUND THE TIME OF HIGH TIDE THIS MORNING. WHILE THE ASTRONOMICAL TIDE LEVELS WILL BE SIMILAR TO WEDNESDAY MORNING... PERSISTENT NORTHERLY WINDS WILL HELP TO KEEP WATER LEVELS RIGHT AT OR JUST BELOW MINOR FLOOD LEVELS. ANY FLOODING THAT OCCURS WILL BE ISOLATED AND SHORT LIVED. $$
730 WHUS41 KOKX 241547 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1047 AM EST THU NOV 24 2011 ...NO ADDITIONAL COASTAL FLOODING THIS WEEKEND... HIGH PRESSURE AND SOUTHWESTERLY WINDS WILL KEEP TIDAL LEVELS AT OR BELOW ASTRONOMICAL LEVELS THROUGH THE WEEKEND. CTZ009-NYZ071-073-176-177-241700- /O.EXP.KOKX.CF.Y.0025.000000T0000Z-111124T1600Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 1047 AM EST THU NOV 24 2011 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... HIGH TIDE OCCURRED JUST BEFORE 10 AM AND THE TIDE IS NOW GOING OUT. NO ADDITIONAL COASTAL FLOODING IS FORECAST THROUGH THE WEEKEND. $$ CTZ010-011-NYZ078-241700- /O.EXP.KOKX.CF.S.0028.000000T0000Z-111124T1600Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-NORTHWESTERN SUFFOLK- 1047 AM EST THU NOV 24 2011 THE THREAT FOR MIRROR COASTAL FLOODING IS OVER. NO COASTAL FLOODING IS FORECAST THROUGH THE WEEKEND. $$ JST
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Nov 23, 1:50 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 23, 1:50 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
150 PM EST WED NOV 23 2011
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE REGION THIS MORNING. HIGH PRESSURE
BUILDS IN THURSDAY THROUGH SATURDAY. THE HIGH MOVES OFF THE COAST AS
A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES FROM THE WEST SUNDAY
THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENT RADAR INDICATES AN AREA OF SHOWERS EXTENDING FROM THE
HUDSON RIVER VALLEY SOUTH ALONG THE NJ COAST. THESE SHOWERS WILL
IMPACT AREAS OF NJ AND NY THROUGH 19Z...THEN MOVE INTO CT AND
LI...LASTING UNTIL 21Z. DRY AIR BEING USHERED IN BEHIND THIS RAIN
WITH THE NORTHERLY FLOW WILL HELP TO DRY THINGS OUT. IN
ADDITION...TEMPS WILL BEGIN TO COOL THROUGH THE LATTER PART OF THE
DAY AS THE COLDER AIR SEEPS IN. TEMPS THIS AFTERNOON WILL HOVER IN
THE 40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
CLEARING TAKES PLACE THIS TIME FRAME AS TROUGH AXIS SHIFTS
EAST...AND RIDGE BUILDS. STRONG SUBSIDENCE WILL RESULT IN CLEAR
SKIES TONIGHT THROUGH THURSDAY...ALONG WITH DRY CONDITIONS.
GUSTY WINDS DIMINISH AS THE NIGHT PROGRESSES AS BOUNDARY LAYER COOLS
AND PRESSURE GRADIENT RELAXES. THE LOW PRESSURE SYSTEM IS
PROGRESSIVE...SO WINDS LOOK TO RELAX QUICKLY AFTER MIDNIGHT.
NORTHWEST WINDS ON THURSDAY BACK TO THE WEST/NW LATE IN THE DAY AS
SFC HIGH BUILDS TO OUR SOUTH. SPEEDS OF 10 TO 15 MPH EXPECTED IN THE
MORNING...AND 5 TO 10 MPH IN THE AFTERNOON.
TEMPS NEAR NORMAL SEEMS QUITE REASONABLE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
RIDGE REMAINS OVER THE AREA THURSDAY NIGHT INTO EARLY SATURDAY. RIDGE
WEAKENS AND THE SURFACE HIGH MOVES OFF THE COAST LATE SATURDAY INTO
THE BEGINNING OF NEXT WEEK. FULL LATITUDINAL TROUGH DEVELOPS OVER
THE PLAINS FRIDAY NIGHT INTO SATURDAY AS NORTHERN STREAM TROUGH
PHASES WITH THE SOUTHERN STREAM TROUGH. A CLOSED LOW DEVELOPS SUNDAY
AND EVENTUALLY CUTS OFF OVER THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY MONDAY INTO TUESDAY. LOTS OF UNCERTAINTY WITH THE
MOVEMENT OF THIS CUT OFF LOW EARLY NEXT WEEK. DOES LOOK LIKE A WET
PERIOD SUNDAY NIGHT INTO TUESDAY. WITH THE UNCERTAINTY HAVE LEANED
TOWARD THE HPC GUIDANCE SATURDAY THROUGH TUESDAY...AND KEPT POPS AT
CHANCE...RATHER THAN TO SPECULATE ON THE TIMING OF LIKELY POPS.
WITH DEEP SOUTHERLY FLOW DEVELOPING SUNDAY AND MONDAY WILL BE
MILD AT NIGHT AND NEAR SEASONAL LEVELS DURING THE DAY.
PRECIPITATION IS EXPECTED TO BE ALL LIQUID.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
BAND OF SHOWERS MOVING ACROSS LONG ISLAND/CT ATTM. IFR CONDS ARE
STILL LINGERING IN ITS WAKE...AND THINK CONDITIONS WILL BE SLOW
TO IMPROVE UNTIL AFTER 21Z...AS AN ELONGATED AREA OF LOW PRESSURE
EXTENDING FROM E OF CAPE COD TO THE CENTRAL NJ COAST PULLS AWAY
AND HIGH PRESSURE BEGINS TO BUILD STRONGLY IN ITS WAKE.
NORTHERLY WINDS SHOULD ALSO INCREASE AS THE LOW PULLS AWAY...WITH
GUSTS 25-30 KT THIS EVENING. GUSTS SHOULD BE LESS THAN THOSE
OCCURRING IN THE DC AREA ATTM /UP TO 35 KT/ SINCE MIXING OF
STRONGER WINDS FROM ALOFT WILL BE LIMITED DUE TO LACK OF
DAYTIME HEATING. THE GUSTY N WINDS SHOULD CONTINUE UNTIL ABOUT
MIDNIGHT...THEN DIMINISH TO JUST UNDER 10 KT AND BACK A LITTLE
MORE NW BY DAYBREAK THANKSGIVING AM.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: UNSCHEDULED AMD LIKELY TO FINE TUNE ONSET OF
STRONGER WINDS AND IMPROVEMENT OF CIGS/VSBY.
KJFK FCSTER COMMENTS: UNSCHEDULED AMD LIKELY TO FINE TUNE ONSET OF
STRONGER WINDS AND IMPROVEMENT OF CIGS/VSBY.
KLGA FCSTER COMMENTS: UNSCHEDULED AMD LIKELY TO FINE TUNE ONSET OF
STRONGER WINDS AND IMPROVEMENT OF CIGS/VSBY.
KTEB FCSTER COMMENTS: UNSCHEDULED AMD LIKELY TO FINE TUNE ONSET OF
STRONGER WINDS AND IMPROVEMENT OF CIGS/VSBY.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMD.
KISP FCSTER COMMENTS: UNSCHEDULED AMD LIKELY TO FINE TUNE ONSET OF
STRONGER WINDS AND IMPROVEMENT OF CIGS/VSBY.
OUTLOOK FOR 18Z THU THROUGH MON...
THU AFTERNOON-SUNDAY EVENING...VFR.
LATE SUNDAY NIGHT-MON...CHANCE OF SUB-VFR CONDITIONS IN ANY
SHOWERS AHEAD OF AN APPROACHING COLD FRONT.
&&
.MARINE...
AS LOW PRESSURE NEARS...CHANGEABLE WINDS HAVE SHIFTED MORE TO A
NORTHERLY FLOW LATE THIS MORNING. GUSTS WILL BE STRONGEST LATER
IN THE DAY AND INTO THE EVENING BETWEEN THE DEPARTING LOW TO THE
EAST AND BUILDING HIGH TO THE WEST. HOWEVER...WINDS DIMINISH
QUICKLY TONIGHT AND THURSDAY. WILL KEEP SMALL CRAFT ADVISORY UP
FOR TODAY...AND UPGRADE THE GALE WATCH TO A WARNING FOR THE OCEAN
ZONES TONIGHT. FEEL GALE GUSTS WILL BE SHORT LIVED...IF THEY ARE
REACHED AT ALL...BUT IT WILL BE CLOSE. A GALE WARNING REMAINS
CONSISTENT WITH SURROUNDING WATER FORECASTS AS WELL.
SEAS BUILD TODAY AND INTO TONIGHT BEFORE SUBSIDING THURSDAY. WAVE
WATCH III APPEARS TO HAVE A GOOD HANDLE ON THIS.
HIGH PRESSURE BUILDS SOUTH OF THE FORECAST WATERS THROUGH
SATURDAY...AND WINDS AND SEAS WILL REMAIN BELOW ADVISORY LEVELS. THE
HIGH MOVES OFF SATURDAY NIGHT INTO SUNDAY AS A SLOW MOVING STORM
SYSTEM APPROACHES FROM THE WEST. SOUTHERLY WINDS AHEAD OF THE LOW
MAY BUILD SEAS ON THE OCEAN WATERS TO NEAR SUNDAY NIGHT INTO MONDAY.
&&
.HYDROLOGY...
UP TO A TENTH OF AN INCH WILL BE ASSOCIATED WITH THE SHOWERS
MOVING THROUGH THE REGION EARLY THIS AFTERNOON. HOWEVER...NO
ADDITIONAL FLOODING IS EXPECTED. THEREFORE...THE FLOOD WATCH HAS
BEEN CANCELLED.
DRY WEATHER IS EXPECTED THURSDAY INTO THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
GUIDANCE APPEARS TO BE RELAXING FOR THURS MORNING HIGH TIDE WITH
STRONG OFFSHORE FLOW EXPECTED...BUT WATER LEVELS COULD LOCALLY
APPROACH MINOR COASTAL FLOODING LEVELS WITH SPRING TIDES AND SE
SWELLS INHIBITING TIDAL DRAINAGE A BIT. SUBSEQUENT SHIFT WILL HAVE
TO MONITOR GUIDANCE/OBSERVATIONAL TRENDS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-
338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
353-355.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...SEARS/PW
SHORT TERM...PW
LONG TERM...MET/PW
AVIATION...GOODMAN
MARINE...MET/PW
HYDROLOGY...FIG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 23, 2:43 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 243 PM EST WED NOV 23 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 243 PM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-241945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 243 PM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-241945- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 243 PM EST WED NOV 23 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 10:22 PM EST | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 6 hr |
| Nov 23, 1:08 AM EST | Areal Flood Advisory | OKX | Suffolk | 112 min |
| Nov 23, 2:20 AM EST | Gale Warning | OKX | 25 hr | |
| Nov 23, 3:57 AM EST | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 3 hr |
| Nov 22, 10:18 PM EST | Areal Flood Advisory | OKX | Bergen, Essex, Passaic, Union | 6 hr |
| Nov 23, 4:02 AM EST | Areal Flood Advisory | OKX | Bergen, Essex, Passaic, Union | 4 hr |
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Coastal Flood Statements in New Jersey, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.